Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 8, 2014, 11:31 PM EDT for Pierce County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 11:31 PM EDT (03:31 UTC)
- Expired
- Aug 9, 2014, 12:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
County Pierce County, GA
The radar
The Moody AFB radar (KVAX), 90 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973
WWUS82 KJAX 090331
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1131 PM EDT FRI AUG 8 2014
GAZ151-090415-
PIERCE-
1131 PM EDT FRI AUG 8 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PIERCE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1215 AM EDT...
AT 1131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF JAMESTOWN...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JAMESTOWN...BLACKSHEAR AND BRISTOL THROUGH 1215 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3146 8218 3128 8225 3132 8239 3143 8237
3143 8235 3145 8233 3147 8230 3149 8230
TIME...MOT...LOC 0331Z 203DEG 5KT 3136 8234
$$
ZIBURAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 9:24 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 8, 9:24 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 924 PM EDT FRI AUG 8 2014 .UPDATE... LAST OF CONVECTION OVER SE GA HAS MOVED NORTH OF THE ALTAMAHA AND OCMULGEE RIVERS IN SE GA. AS ACTIVITY WANES OVER THE NRN ZONES...STORMS OVER CENTRAL FL ARE DRIFTING ACROSS OUR SRN BORDER. THE LAPS ANALYSIS SHOWS JUICY DEWPOINTS IN THE MID 70S FROM GAINESVILLE TO PALATKA WTIH MOST UNSTABLE CAPE ABOVE 2500 J/KG. THE HRRR INDICATES ACTIVITY WILL PUSH NORTH INTO COASTAL FLAGLER COUNTY THROUGH MIDNIGHT BEFORE WEAKENING...BUT SHOWS NOTHING OVER MARION COUNTY WHERE STORMS ARE APPROACHING DUNNELLON. UPDATES WILL LOWER POPS FOR MOST OF THE FORECAST AREA AND KEEP ISOLATED CHANCES FOR THE SOUTHERN TIER UNTIL MIDNIGHT. ACTIVITY WILL INCREASE OVER THE OUTER SOUTHERN COASTAL WATERS AFTER MIDNIGHT. && .AVIATION... PREVAILING VFR WITH WITH POSSIBLE MVFR VSBY REDUCTIONS AT GNV AND VQQ DUE TO PATCHY FOG BETWEEN 08Z-12Z. THUNDERSTORMS ARE EXPECTED AFTER 17Z ON SATURDAY. && .MARINE... SE FLOW CONTINUES INTO THE EVENING. A SOUTHERLY NOCTURNAL SURGE IS EXPECTED THEN WINDS WILL BECOME LIGHT SW DURING THE PRE-DAWN HOURS. NO CHANGES EXPECTED WITH UPDATE. RIP CURRENTS: LOW RISK THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 94 75 94 / 50 50 50 50 SSI 77 89 77 89 / 10 30 30 40 JAX 74 92 75 93 / 10 40 40 40 SGJ 77 91 75 91 / 10 40 30 40 GNV 72 92 72 93 / 10 50 50 50 OCF 73 92 73 92 / 10 50 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && MKT/PP/RW
Hazardous weather outlook, Aug 8, 1:54 PM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 154 PM EDT FRI AUG 8 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-091030- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 154 PM EDT FRI AUG 8 2014 ...ISOLATED STRONG TO LOCALLY SEVERE STORMS EXPECTED THROUGH EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED...MORE NUMEROUS OVER INLAND AREAS. THE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WITHIN ONE HOUR AND FREQUENT LIGHTNING STRIKES. ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS ARE POSSIBLE WITH WINDS OF 50 TO 60 MPH POSSIBLE. HOT AND HUMID CONDITIONS THIS AFTERNOON WILL RESULT IN HEAT INDICES OF 105 TO 108 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 8, 6:06 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 606 PM EDT FRI AUG 8 2014 GAZ132-149-082230- ATKINSON-COFFEE- 606 PM EDT FRI AUG 8 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF DOUGLAS...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3157 8292 3147 8277 3131 8298 3136 8306 TIME...MOT...LOC 2206Z 222DEG 9KT 3140 8297 TRABERT
Special weather statement, Aug 8, 6:28 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT FRI AUG 8 2014
GAZ132-149-082300-
ATKINSON-COFFEE-
628 PM EDT FRI AUG 8 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
700 PM EDT...
AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER ATKINSON COUNTY...STATIONARY. THESE
STRONG THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED
COUNTIES THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3158 8301 3147 8283 3135 8295 3137 8312
3138 8312 3139 8313
TIME...MOT...LOC 2228Z 216DEG 2KT 3141 8298
TRABERTSpecial weather statement, Aug 8, 6:57 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
657 PM EDT FRI AUG 8 2014
GAZ132-082345-
COFFEE-
657 PM EDT FRI AUG 8 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 657 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DOUGLAS...MOVING NORTHEAST AT 15
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS
AND WEST GREEN THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3156 8263 3155 8261 3145 8287 3153 8295
3168 8278 3167 8263
TIME...MOT...LOC 2257Z 235DEG 12KT 3153 8284
TRABERTSpecial weather statement, Aug 8, 7:32 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 732 PM EDT FRI AUG 8 2014 GAZ132-134-135-090015- APPLING-BACON-COFFEE- 732 PM EDT FRI AUG 8 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR APPLING...BACON AND COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT... AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 2 MILES NORTH OF NICHOLLS...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...ALMA AND NEW LACY THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3177 8237 3155 8225 3148 8266 3158 8270 TIME...MOT...LOC 2332Z 247DEG 13KT 3155 8262 TRABERT
Special weather statement, Aug 8, 7:44 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 744 PM EDT FRI AUG 8 2014 GAZ133>135-090015- APPLING-BACON-JEFF DAVIS- 744 PM EDT FRI AUG 8 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS... APPLING AND BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT... AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 15 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PINE GROVE AND GRAHAM THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3189 8251 3173 8231 3155 8254 3160 8263 TIME...MOT...LOC 2345Z 212DEG 18KT 3163 8255 TRABERT
Special weather statement, Aug 8, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1131 PM EDT FRI AUG 8 2014
GAZ151-090415-
PIERCE-
1131 PM EDT FRI AUG 8 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PIERCE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1215 AM EDT...
AT 1131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF JAMESTOWN...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JAMESTOWN...BLACKSHEAR AND BRISTOL THROUGH 1215 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3146 8218 3128 8225 3132 8239 3143 8237
3143 8235 3145 8233 3147 8230 3149 8230
TIME...MOT...LOC 0331Z 203DEG 5KT 3136 8234
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:14 PM EDT | Special Weather Statement | JAX | Nassau | 46 min |
| Aug 9, 5:33 PM EDT | Special Weather Statement | JAX | Flagler | 42 min |
| Aug 9, 5:37 PM EDT | Areal Flood Advisory | JAX | Flagler | 83 min |
| Aug 9, 5:42 PM EDT | Special Marine Warning | JAX | 93 min | |
| Aug 9, 6:09 PM EDT | Special Weather Statement | JAX | Hamilton | 51 min |
| Aug 9, 6:23 PM EDT | Special Weather Statement | JAX | Flagler | 52 min |
| Aug 9, 7:15 PM EDT | Special Weather Statement | JAX | Putnam | 45 min |
| Aug 9, 7:49 PM EDT | Special Weather Statement | JAX | Baker | 41 min |
| Aug 8, 11:52 PM EDT | Areal Flood Advisory | JAX | Pierce, Ware | 113 min |
| Aug 9, 12:07 AM EDT | Special Weather Statement | JAX | Pierce | 38 min |
| Aug 9, 3:17 PM EDT | Special Weather Statement | JAX | Brantley | 28 min |
| Aug 9, 3:40 PM EDT | Special Weather Statement | JAX | Bacon | 35 min |
| Aug 9, 3:56 PM EDT | Special Weather Statement | JAX | Glynn | 34 min |
| Aug 9, 4:34 PM EDT | Special Weather Statement | JAX | Charlton | 26 min |
| Aug 9, 4:48 PM EDT | Special Weather Statement | JAX | Camden | 27 min |
| Aug 9, 5:07 PM EDT | Areal Flood Advisory | JAX | Appling, Wayne | 53 min |
| Aug 9, 5:20 PM EDT | Special Weather Statement | JAX | Camden | 25 min |
| Aug 9, 5:48 PM EDT | Special Weather Statement | JAX | Echols | 27 min |
| Aug 9, 6:02 PM EDT | Special Weather Statement | JAX | Echols | 43 min |
| Aug 9, 6:21 PM EDT | Special Weather Statement | JAX | Echols | 39 min |
| Aug 9, 6:49 PM EDT | Special Weather Statement | JAX | Echols | 41 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.